Alert archive / Florida / Special Marine Warnings in 2012
Special Marine Warning 49, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 1, 2012, 5:47 PM EDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 1, 2012, 7:45 PM EDT
- In force
- 118 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
The radar
The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WHUS52 KMLB 012147
SMWMLB
AMZ555-575-012345-
/O.NEW.KMLB.MA.W.0049.120601T2147Z-120601T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...
FROM SEBASTIAN INLET TO SAINT LUCIE INLET OUT TO 20 NM.
* UNTIL 745 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 34 KNOTS
AND CAPABLE OF PRODUCING A WATERSPOUT. THE STORMS WERE NEAR THE
COAST IN INDIAN RIVER COUNTY...AND WILL QUICKLY APPROACH THE COAST
IN ST LUCIE COUNTY. MOVEMENT WAS TOWARD THE NORTHEAST AT 25 KNOTS.
*THE THUNDERSTORMS WILL CROSS THE INTRACOASTAL WATERS AND MOVE OVER
THE NEAR SHORE COASTAL WATERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL LIKELY PRODUCE WINDS OVER 34 KNOTS AND
LOCALLY ROUGH SEAS. SMALL CRAFT...ESPECIALLY THOSE UNDER SAIL...
SHOULD MOVE TO A SAFE HARBOR IF POSSIBLE. MAKE SURE YOU AND YOUR CREW
ARE WEARING APPROVED FLOTATION DEVICES DURING THESE HAZARDOUS
CONDITIONS.
IF YOU SIGHT A WATERSPOUT...CONTACT THE COAST GUARD VIA MARINE RADIO
OR LOCAL OFFICIALS AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 2709 8014 2719 8021 2720 8025 2715 8026
2716 8026 2726 8033 2721 8026 2723 8022
2746 8034 2766 8038 2783 8048 2789 8009
2707 7974
TIME...MOT...LOC 2144Z 231DEG 22KT 2755 8060
$$
52What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 1, 3:25 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 1, 3:25 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 325 PM EDT FRI JUN 1 2012 .DISCUSSION...TONIGHT/SATURDAY...DEEP MOISTURE WITH PRECIPITABLE WATER VALUES AVERAGING NEAR 2 INCHES AHEAD OF UPPER TROUGH WILL ALLOW BAND OF WIDESPREAD RAIN WITH EMBEDDED HEAVIER SHOWERS AND ISOLATED STORMS TO REMAIN INTACT WITH DROPPED SLOWLY SOUTH OVER CENTRAL/SOUTH CWA THROUGH THAT AFTERNOON/EVENING. NORTH OF THIS PRECIP BAND... APPROACHING LARGE SCALE SURFACE BOUNDARY WITHIN GENERAL REGION OF LARGE SCALE ASCENT WILL ALLOW SOME ADDITIONAL SCATTERED SHOWERS/STORMS TO REDEVELOP. WILL CONTINUE WITH HIGH POPS CENTRAL/SOUTH AND MODERATE POPS NORTH INTO THE EVENING...LOWERING TO SCATTERED OVERNIGHT. A FEW SHOWERS/STORMS MAY LINGER INTO THE FIRST HALF OF SATURDAY...ESPECIALLY SOUTH CWA...UNTIL PASSAGE OF UPPER TROUGH AXIS. SATURDAY NIGHT-SUNDAY NIGHT...LOW LEVEL BOUNDARY WILL CROSS THE REGION SATURDAY NIGHT...FOLLOWED BY SIGNIFICANT DRYING. WILL CONTINUE WITH DRY FORECAST SUNDAY...BUT LIGHT OFFSHORE FLOW WILL ALLOW SEA BREEZE TO FORM ALONG COAST AND TRANSITION INLAND DURING THE AFTERNOON. CONVERGENCE MAY BE ABLE TO FORCE AN ISOLATED SHOWER/STORM GIVEN VERY WARM AFTERNOON TEMPS...BUT COVERAGE TOO LOW TO MENTION AT THIS TIME. TEMPS GENERALLY 2-4 DEGREES ABOVE NORMAL WITH OFFSHORE FLOW. MON-FRI...WEAK HIGH PRESSURE WITH THE SURFACE AND LOW LEVEL RIDGE AXIS TO THE SOUTH OF CENTRAL FLORIDA AND TROUGHING OVER THE SOUTHEAST RESULTS IN AN EXTENDED PERIOD OF WESTERLY FLOW. WEST TO SOUTHWEST WINDS USUALLY MEAN A WARM DAY AND NO EXCEPTION THIS TIME PERIOD. HIGHS MONDAY IN THE LOW TO MID 90S INTERIOR AND LOW 90S THE RULE ALONG THE COAST. THE DEEP WEST TO SOUTHWEST FLOW WILL ALSO LIMIT THE INLAND PUSH OF ANY SEA BREEZES. THERE SHOULD BE ENOUGH MOISTURE TO PRODUCE LATE AFTERNOON EVENING STORMS EACH DAY. && .AVIATION...LARGE AREA OF WIDESPREAD MULTILAYERED CLOUDS AND BAND OF PERSISTENT RAIN WILL SLOWLY DROP SOUTHWARD OVERNIGHT...WITH IMPROVING CIGS THIS TONIGHT. PRECIP COVERAGE WILL DECREASE FROM NW TO SE TONIGHT/EARLY SATURDAY...ALTHOUGH ISOLATED SHOWERS/STORMS WILL REMAIN POSSIBLE UNTIL PASSAGE OF UPPER TROUGH SATURDAY. && .MARINE...SOUTHWEST WINDS 15-20 KT MAINLY OFFSHORE TONIGHT BECOMES WEST 10-15 KT SATURDAY. LATE SATURDAY...FRONT CROSSES WATERS FOLLOWED BY NW WIND SHIFT. WINDS BECOME SOUTH SUNDAY...THEN REVERT TO WESTERLY COMPONENT BY EARLY NEXT WEEK. SEAS 3-5 FT OFFSHORE...MINIMAL NEAR THE COAST TONIGHT...GRADUALLY SUBSIDING SATURDAY...AND REMAINING AOB 3 FT ALL WATERS INTO EARLY NEXT WEEK. && .FIRE WEATHER...WIDESPREAD RAINFALL NEAR 0.50 INCH WITH ISOLATED TOTALS NEAR 1 INCH THROUGH TONIGHT. UPPER TROUGH AND SURFACE BOUNDARY WILL CROSS REGION SATURDAY...FOLLOWED BY ARRIVAL OF DRIER AIRMASS. MIN RH NEAR CRITICAL THRESHOLD POSSIBLE INLAND SUNDAY AND MONDAY...THEN RECOVERING TUESDAY ONWARD. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 89 69 92 / 30 10 10 10 MCO 71 92 70 94 / 30 10 10 10 MLB 71 90 70 91 / 50 10 10 10 VRB 71 90 70 90 / 50 20 10 10 LEE 71 91 71 93 / 20 10 10 10 SFB 71 94 71 94 / 30 10 10 10 ORL 72 91 73 94 / 30 10 10 10 FPR 74 89 71 90 / 60 20 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && HAGEMEYER/SPRATT/GUSEMAN
Hazardous weather outlook, Jun 1, 12:04 PM EDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1204 PM EDT FRI JUN 1 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1204 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A PLUME OF VERY DEEP TROPICAL MOISTURE HAS OVERSPREAD PENINSULAR FLORIDA...AND WILL REMAIN IN PLACE THROUGHOUT THIS AFTERNOON AND EVENING. INCREASING ASCENT ASSOCIATED WITH AN UPPER LEVEL JET STREAK WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED EMBEDDED LIGHTNING STORMS TODAY. BRIEF GUSTY WINDS AND OCCASIONAL TO FREQUENT LIGHTNING WILL BE THE MAIN STORM THREATS TODAY. HOWEVER...WIDESPREAD CLOUDINESS WILL LIMIT THE STRENGTH OF STORMS. .FLOOD IMPACT... WHILE LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AREAWIDE TODAY...THERE IS A BETTER CHANCE FOR PERSISTENT RAINFALL ACROSS OKEECHOBEE... SAINT LUCIE AND MARTIN COUNTIES. PONDING OF WATER ON ROADWAYS WILL OCCUR IN LOCATIONS WHERE THE HEAVIER RAIN FALLS THIS AFTERNOON AND THIS EVENING. .MARINE THUNDERSTORM GUST IMPACT... A FEW STRONGER STORMS MAY PRODUCE BRIEF GUSTY WINDS AND LOCALLY HIGHER SEAS OVER THE ATLANTIC...INTRACOASTAL WATERS AND INLAND LAKES TODAY. ISOLATED WATERSPOUTS WILL BE POSSIBLE NEAR BANDS OF SHOWERS AND STORMS OFFSHORE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MUCH LOWER COVERAGE OF STORMS WILL OCCUR THIS WEEKEND INTO EARLY NEXT WEEK. STORM COVERAGE WILL RETURN TO EARLY WET SEASON NORMALS BY WEDNESDAY. LIGHTNING...HEAVY DOWNPOURS AND GUSTY WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI/GUSEMAN
In the hours before
Special weather statement, Jun 1, 3:45 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 345 PM EDT FRI JUN 1 2012 FLZ058-012030- OKEECHOBEE- 345 PM EDT FRI JUN 1 2012 ...FUNNEL CLOUDS POSSIBLE OVER NORTHERN OKEECHOBEE COUNTY... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS 9 MILES SOUTHWEST OF KISSIMMEE PRAIRIE PRESERVE...MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL MOVE ACROSS NORTHERN OKEECHOBEE COUNTY THROUGH 420 PM. PB
Special weather statement, Jun 1, 4:53 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 453 PM EDT FRI JUN 1 2012 FLZ054-058-059-064-012145- INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE- 453 PM EDT FRI JUN 1 2012 ...FUNNEL CLOUDS POSSIBLE OVER MARTIN COUNTY...OKEECHOBEE COUNTY...ST. LUCIE COUNTY...AND SOUTHEASTERN INDIAN RIVER COUNTY AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MULTIPLE STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS...MOVING NORTHEAST AT 30 MPH. THE STORMS DEVELOPING TO THE WEST IN OKEECHOBEE COUNTY WILL CONTINUE TO MOVE TOWARDS THE TREASURE COAST. DUE TO ADDITIONAL SHEAR OVER THIS AREA A FEW OF THE STORMS WILL ROTATE WITH THE POTENTIAL FOR DEVELOPING FUNNEL CLOUDS. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR CONDITIONS FOR ANY NEED TO ISSUE WARNINGS. PB
Local storm report, Jun 1, 5:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
538 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FUNNEL CLOUD 5 W OKEECHOBEE 27.25N 80.92W
06/01/2012 OKEECHOBEE FL LAW ENFORCEMENT
OFF DUTY SHERIFF DEPUTY SIGHTED LARGE FUNNEL CLOUD FOR
SEVERAL MINUTES NORTHEAST OF HIS LOCATION AT 8000 BLOCK
OF STATE ROAD 70W.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Jun 1, 5:04 PM EDT | Tornado Warning | MLB | Okeechobee | 56 min |
| Jun 1, 5:29 PM EDT | Tornado Warning | MLB | Saint Lucie | 61 min |
Nearby
Special Marine Warnings in Florida, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.